Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Running nose, itching in nose, sneezing. Taking Lupicof syrup. Right medication?

My mother is 64 years old and has been having running nose and itching in the nose with sneezing for nearly a month now. The symptoms are more pronounced in the morning. Once she takes lupicof syrup it makes her sleepy but does stop her sneezing and running nose. Is this the right medication but the problem is recurrent.
Asked On : Sat, 29 Dec 2012
Answers:  1 Views:  178
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Dear Concerned.,

Thanks for writing to us.

You have been suffering from Perrenial Allergic Rhinitis as it has been there for nearly a month.Pls investigate for the causes for the same.

Pls undertake Blood tests for Hb%,TLC/DLC/ESR/AEC.Blood Chemistry to find out FBS/PPBS. Urinalysis routine/X-Ray PNS with Reports.

In the meanwhile treat the condition with Nasal drops containing decongestants such as Xylometazoline/Oxymetazoline, Anti allergics orally such as fexofenadine and antibiotics only if fever is detected. Daily steam inhalations .If the condition is unbearable Steroidal Nasal Sprays containing Fluticazone/Mometazone can be tried to prevent the sneeze from becoming a wheeze.

Prevention;Keeping away from the allergen/dust/house dust mite is the only solution. To keep away from active/passive/second hand smoke/keep away from vehicular pollution.

Early morning walking and deep breathing excercises will help in preventing future attacks of sneeze. When you start a non sedating histaminic such as Fexofenadine., you may discontinue Lupicof.

In addition consult an ENT Surgeon to rule out DNS/Nasal polyposis/Inferior turbinate hypertrophy

Wishing you a speedy recovery.,

Best Regards.,

Dr Lt Cdr ASN Bhushan.,

Ex-Indian Navy
Answered: Sun, 30 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor